Alert archive / New York / Lake Effect Snow Advisories in 2012

Lake Effect Snow Advisory 12, NWS Buffalo, NY

November 25, 2012Erie County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Nov 25, 2012, 12:48 PM EST for Erie County, New York. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 12:48 PM EST (17:48 UTC)
Expired
Nov 25, 2012, 6:48 PM EST
In force
6 hr
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WWUS41 KBUF 251748
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1248 PM EST SUN NOV 25 2012

NYZ006>008-260200-
/O.CON.KBUF.LE.W.0006.121125T1800Z-121126T2200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1248 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM EST
MONDAY...

* LOCATIONS...OSWEGO...JEFFERSON AND LEWIS COUNTIES.

* TIMING...EARLY THIS AFTERNOON THROUGH LATE MONDAY AFTERNOON.

* ACCUMULATIONS...UP TO 4 INCHES THIS AFTERNOON OVER OSWEGO AND
  SOUTHERN JEFFERSON COUNTIES. THEN 4 TO 8 INCHES FOCUSED ON THE
  TUG HILL PLATEAU TONIGHT...AND 1 TO 3 INCHES MONDAY...LEADING TO
  STORM TOTALS OF 6 TO 12 INCHES IN THE MOST PERSISTENT LAKE
  SNOWS.

* VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES.

* TEMPERATURES...HIGHS IN THE MID 30S THIS AFTERNOON. LOWS IN 
  THE MID 20S TONIGHT. HIGHS IN THE MID 30S MONDAY.

* IMPACTS...MODERATE TO OCCASIONALLY HEAVY LAKE SNOWS WILL 
  PRODUCE CHALLENGING...IF NOT DIFFICULT...TRAVEL CONDITIONS. 
  THIS WILL ESPECIALLY BE THE CASE ACROSS THE TUG HILL REGION 
  TONIGHT WHEN THE SNOW BAND WILL BE NEARLY STATIONARY AND 
  SNOWFALL RATES COULD APPROACH 2 INCHES AN HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ010-260200-
/O.NEW.KBUF.LE.Y.0012.121125T1748Z-121126T0500Z/
NORTHERN ERIE-
INCLUDING THE CITY OF...BUFFALO
1248 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* LOCATIONS...NORTHERN ERIE COUNTY

* TIMING...THROUGH MIDNIGHT TONIGHT.

* ACCUMULATIONS...STORM TOTAL 3 TO 5 INCHES.

* WINDS...WEST 5 TO 15 MPH.

* VISIBILITIES....AS LOW AS A QUARTER OF A MILE WITHIN THE CORE OF
  THE LAKE SNOW BAND. 

* TEMPERATURES...HIGHS IN THE MID 30S THIS AFTERNOON. LOWS AROUND
  30 TONIGHT.

* IMPACTS...A NARROW BAND OF MODERATE TO AT TIMES HEAVY LAKE SNOWS
  WILL CROSS THE BUFFALO METRO AREA THIS AFTERNOON. THIS WILL
  PRODUCE CHALLENGING DRIVING CONDITIONS...ESPECIALLY THROUGH THE
  LATE AFTERNOON AND EVENING AS ROADS BECOME FURTHER SNOW COVERED.
  SNOWFALL RATES WILL AVERAGE AROUND AN INCH PER HOUR WITHIN THE
  CORE OF THE SNOW BAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

THOMAS/WOOD
2 follow-up statements
214 
WWUS41 KBUF 252044
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EST SUN NOV 25 2012

NYZ006>008-260445-
/O.CON.KBUF.LE.W.0006.000000T0000Z-121126T2200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
344 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM EST
MONDAY...

* LOCATIONS...OSWEGO...JEFFERSON AND LEWIS COUNTIES.

* TIMING...THROUGH LATE MONDAY AFTERNOON.

* ACCUMULATIONS...6 TO 12 INCHES TONIGHT...AND 3 TO 5 INCHES
  MONDAY. HIGHER END ACCUMULATIONS WILL BE LIMITED TO THE TUG
  HILL PLATEAU.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* TEMPERATURES...AROUND 30 THIS AFTERNOON. LOWS IN THE MID 20S 
  TONIGHT. HIGHS IN THE MID 30S MONDAY.

* IMPACTS...MODERATE TO OCCASIONALLY HEAVY LAKE SNOWS WILL PRODUCE
  CHALLENGING...IF NOT DIFFICULT...TRAVEL CONDITIONS. THIS WILL
  ESPECIALLY BE THE CASE ACROSS THE TUG HILL REGION TONIGHT INTO
  MONDAY MORNING WHEN THE SNOW BAND WILL BE NEARLY STATIONARY AND
  SNOWFALL RATES COULD APPROACH 2 INCHES AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ010-260445-
/O.CON.KBUF.LE.Y.0012.000000T0000Z-121126T0500Z/
NORTHERN ERIE-
INCLUDING THE CITY OF...BUFFALO
344 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* LOCATIONS...NORTHERN ERIE COUNTY...PARTICULARLY ACROSS SOUTH
  BUFFALO AND WEST SENECA.

* TIMING...THROUGH MIDNIGHT TONIGHT.

* ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES THIS EVENING.

* WINDS...WEST 5 TO 15 MPH.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* TEMPERATURES...IN THE LOWER 30S THIS AFTERNOON. LOWS AROUND 30 
  TONIGHT.

* IMPACTS...A BAND OF MODERATE SNOW WILL CONTINUE TO IMPACT THE
  BUFFALO METRO AREA LATE THIS AFTERNOON INTO THE EVENING HOURS. THIS
  WILL PRODUCE CHALLENGING DRIVING CONDITIONS...ESPECIALLY THROUGH
  THE LATE AFTERNOON AND EVENING AS ROADS BECOME FURTHER SNOW
  COVERED. SNOWFALL RATES WILL AVERAGE AROUND AN INCH PER HOUR
  WITHIN THE CORE OF THE SNOW BAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$
956 
WWUS41 KBUF 252348
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
648 PM EST SUN NOV 25 2012

NYZ010-260100-
/O.CAN.KBUF.LE.Y.0012.000000T0000Z-121126T0500Z/
NORTHERN ERIE-
INCLUDING THE CITY OF...BUFFALO
648 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE LAKE EFFECT SNOW BAND WHICH WAS FOCUSED ON THE SOUTH TOWNS OF
BUFFALO HAS WEAKENED.

$$

NYZ006>008-260800-
/O.CON.KBUF.LE.W.0006.000000T0000Z-121126T2200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
648 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM EST
MONDAY...

* LOCATIONS...OSWEGO...JEFFERSON AND LEWIS COUNTIES. HEAVIEST
  SNOWS WILL BE NORTH OF OSWEGO AND SOUTH OF WATERTOWN.

* TIMING...THROUGH LATE MONDAY AFTERNOON.

* ACCUMULATIONS...STORM TOTALS OF 12 TO 20 INCHES IN MOST
  PERSISTENT BANDS...WITH SIGNIFICANTLY LESS SOUTH OF OSWEGO AND
  NORTH OF WATERTOWN.

* VISIBILITIES...A QUARTER MILE OR LESS.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* IMPACTS...HEAVY LAKE EFFECT SNOW BANDS WILL IMPACT INTERSTATE 81
  TONIGHT...WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR. THE
  BAND WILL MEANDER BETWEEN PARISH AND ADAMS CENTER. THE HEAVIEST
  SNOWS WILL FALL ON THE TUG HILL...WITH SNOWFALL RATES UP TO 3
  INCHES PER HOUR. THUNDERSNOW IS ALSO POSSIBLE. THE BAND WILL
  PUSH SOUTHWARD AND BECOME LESS ORGANIZED MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

APFFEL

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 25, 11:04 AM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Nov 25, 11:04 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1104 AM EST SUN NOV 25 2012

.SYNOPSIS...
SEASONABLY COLD AIR OVER THE GREAT LAKES REGION WILL CONTINUE TO
SUPPORT SOME LAKE EFFECT SNOW SHOWERS THE NEXT FEW DAYS...WITH THE
MOST SIGNIFICANT ACCUMULATIONS FOUND EAST OF LAKE ONTARIO. THE COLD
WEATHER WILL PERSIST RIGHT THROUGH THE REST OF THE WEEK AS A
BLOCKING RIDGE ANCHORED OVER GREENLAND WILL HELP TO KEEP THE DOOR
WIDE OPEN FOR A CONTINUAL FEED OF AIR OUT OF THE NORTHWEST
TERRITORIES.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR IMAGERY THIS MORNING INDICATES TWO MAIN AREAS OF LAKE EFFECT
SNOWS UNFOLDING ACROSS THE AREA AS EXPECTED. THE FIRST IS A
RELATIVELY NARROW BAND OF MODERATE SNOW MOVING INTO THE BUFFALO
METRO AREA ATTM. IT APPEARS THAT THIS BAND IS BEING DRIVEN BY
SURFACE CONVERGENCE...ALBEIT WITH LAKE ENHANCEMENT...THAT IS ITSELF
A PRODUCT OF A CLEARLY DEFINED /IN WV IMAGERY/ SHORTWAVE ALOFT THAT
IS CURRENTLY DROPPING ACROSS THE AREA. THE BIG QUESTION THIS
AFTERNOON IS HOW LONG THIS BAND WILL HOLD UP. WV IMAGERY INDICATES
THE LIFT AND SYNOPTIC MOISTURE BEING PROVIDED BY THE SHORTWAVE ALOFT
WILL DIMINISH SHARPLY WITHIN THE NEXT FEW HOURS. INDEED THE NAM
MODEL HAS THE BAND FALLING APART BY MID-AFTERNOON...WHICH WOULD
SIGNIFICANTLY REDUCE EXPECTED SNOWFALL TOTALS. ON THE OTHER
HAND...THE REGIONAL GEM MODEL...WHICH TYPICALLY HAS PROVEN ITSELF TO
BE QUITE RELIABLE IN LES SCENARIOS CONTINUES TO SUGGEST THAT FLOW
WILL QUICKLY BACK TO THE SOUTHWEST THIS AFTERNOON AHEAD OF A SURFACE
TROUGH CURRENTLY OVER WESTERN MICHIGAN...ALLOWING A BETTER ORGANIZED
LES BAND TO DEVELOP OFF THE LAKE. AT THIS POINT GIVEN THE
UNCERTAINTY WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST AND
WILL CONTINUE TO MONITOR THE UNFOLDING SITUATION ACROSS THE NIAGARA
FRONTIER.

OFF LAKE ONTARIO...A NARROW BUT RELATIVELY INTENSE LES BAND IS
ONGOING ACROSS OSWEGO AND THE NE CORNER OF CAYUGA COUNTY. EXPECT
MODERATE SNOW TO CONTINUE THROUGH THE AFTERNOON AND INTENSIFY LATER
THIS AFTERNOON INTO THIS EVENING AS THE BAND MIGRATES NORTH IN
RESPONSE TO BACKING WSW FLOW. LES WARNINGS REMAIN IN EFFECT FOR THE
NORTH COUNTRY COUNTIES OF JEFFERSON/LEWIS/OSWEGO FOR AN EXPECTED 6
TO 12 INCHES.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
DURING THE FIRST HALF OF THIS PERIOD...A GENERAL WESTERLY FLOW OF
SEASONABLY COLD AIR WILL REMAIN IN PLACE ACROSS THE LOWER GREAT
LAKES...WITH 850 MB TEMPS REMAINING BETWEEN -8C AND -10C. THIS WILL
KEEP AT LEAST SOME SEMBLANCE OF A LAKE RESPONSE GOING THROUGH MONDAY
NIGHT...WITH THE EXACT LOCATION OF ANY LAKE EFFECT SNOW DEPENDENT
UPON SUBTLE UNDULATIONS IN THE FLOW INDUCED BY A WEAK SURFACE TROUGH
OVER NEARBY SOUTHERN ONTARIO.

OFF LAKE ERIE...THE LAKE SNOWS ARE EXPECTED TO BE RATHER WEAK
THROUGH BOTH MONDAY AND MONDAY NIGHT...THANKS TO THE FACT THAT ANY
REAL MOISTURE WILL LIE BELOW THE 5 KFT LEVEL...AND WELL BELOW THE
FAVORABLE REGION FOR DENDRITIC SNOW GROWTH. THIS WILL RESULT IN THIS
ACTIVITY REMAINING IN THE FORM OF ONLY SOME FLURRIES OR VERY LIGHT
SNOW SHOWERS...WHICH SHOULD REMAIN CONFINED TO AREAS WELL SOUTH OF
BUFFALO GIVEN THE GENERAL 260 TO 270 DEGREE FLOW.

MEANWHILE OFF LAKE ONTARIO...A 270-280 DEGREE FLOW WILL BE FOCUSING
A SOMEWHAT MORE ORGANIZED BAND OF LAKE EFFECT SNOW OVER SOUTHERN
PORTIONS OF THE TUG HILL AT THE START OF MONDAY...WITH THE LONGER
FETCH AND MORE FAVORABLE ENVIRONMENT /LAKE EQLS AROUND 11 KFT AND
PLENTIFUL MOISTURE EXTENDING ALMOST TO THIS LEVEL/ THE PRIMARY
FACTORS SUPPORTING A MORE ORGANIZED BAND COMPARED TO ITS WEAKER LAKE
ERIE COUNTERPART. OVER TIME...THE STEERING WINDS WILL INITIALLY VEER
MORE WEST-NORTHWESTERLY MONDAY MORNING...BEFORE TURNING MORE
WEST-SOUTHWESTERLY AGAIN LATER MONDAY AFTERNOON AND EVENING...WITH
AN INCREASINGLY SHEARED WESTERLY FLOW THEN DEVELOPING DURING THE
LATTER HALF OF MONDAY NIGHT. THIS EVOLUTION IN THE FLOW WILL SEND
THE LAKE SNOWS SOUTH OF THE TUG HILL AND INTO CENTRAL OSWEGO COUNTY
FOR A TIME MONDAY MORNING AND EARLY MONDAY AFTERNOON...BEFORE THESE
LIFT BACK NORTHWARD TO THE WATERTOWN AREA MONDAY AFTERNOON AND
EVENING...THEN BACK TO THE TUG HILL PLATEAU LATER MONDAY NIGHT.

AS THE LAKE ONTARIO LAKE SNOWS MIGRATE ACROSS THE REGION MONDAY AND
MONDAY NIGHT...THEY SHOULD ALSO BE MARKEDLY WEAKENING WITH TIME DUE
TO BOTH THE INCREASINGLY SHEARED NATURE OF THE LARGE-SCALE FLOW AND
THE INTRODUCTION OF DRIER AIR ALOFT...WHICH WILL LEAD TO DECREASING
AMOUNTS OF MOISTURE WITHIN THE PRIME DENDRITIC SNOW GROWTH REGION.
THIS WILL RESULT IN PROGRESSIVELY LOWER SNOWFALL PROBABILITIES AND
AMOUNTS WITH TIME...WITH ANOTHER 1-3" OF ACCUMULATION LIKELY WITHIN
THE MOST PERSISTENT LAKE SNOWS MONDAY AND ANOTHER INCH OR SO MONDAY
NIGHT...BEFORE A CONTINUED INCREASE IN SHEAR FINALLY HELPS SQUELCH
THE ACTIVITY ALTOGETHER ON TUESDAY.

OUTSIDE OF THE AFOREMENTIONED LAKE EFFECT AREAS...EXPECT DRY AND
SEASONABLY COLD CONDITIONS TO PREDOMINATE THROUGH MONDAY AND MUCH OF
MONDAY NIGHT. LATER MONDAY NIGHT AND TUESDAY...MODEL GUIDANCE HAS
COME INTO DRASTICALLY BETTER AGREEMENT ON THE TRACK OF A SOUTHERN
STREAM SHORTWAVE AND THE EVOLUTION OF ITS ASSOCIATED WAVE OF LOW
PRESSURE...WITH THIS LATTER FEATURE NOW WEAKER AND PASSING BY MUCH
FURTHER TO OUR SOUTH /ACROSS THE CAROLINAS/ IN ALL MODELS. ON THIS
WEAKER AND MORE SOUTHERLY TRACK...THIS FEATURE WILL ONLY BRING A LOW
CHANCE OF SOME LIGHT SNOW TO OUR SOUTHERN PERIPHERY LATE MONDAY
NIGHT AND TUESDAY...AND HAVE REFLECTED THIS IN THE FORECAST BY
PULLING BACK FURTHER ON POPS FROM OUR EXISTING CONTINUITY...WITH
SNOW CHANCES NOW CONFINED TO THE SOUTHERN TIER. ELSEWHERE...EXPECT
DRY WEATHER TO REMAIN IN CONTROL THROUGH TUESDAY AND TUESDAY
NIGHT...AS A WEAK RIDGE OF HIGH PRESSURE TAKES HOLD BEHIND THE
DEPARTING LOW TO OUR SOUTH.

IN TERMS OF ACTUAL TEMPERATURES...EXPECT DAYTIME HIGHS TO GENERALLY
BE IN THE MID TO UPPER 30S THROUGH THE PERIOD...WHILE NIGHTTIME LOWS
MAINLY RANGE THROUGH THE MID AND UPPER 20S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FOLLOWING THE PASSAGE OF TUESDAY'S SYSTEM...THE 00Z MEDIUM RANGE
GUIDANCE IS NOW IN VERY GOOD AGREEMENT ON THE NEXT NORTHERN STREAM
SHORTWAVE AND ASSOCIATED SURFACE TROUGH CROSSING THE REGION BETWEEN
WEDNESDAY AND WEDNESDAY EVENING...WITH ANOTHER SHOT OF SOMEWHAT
COLDER AIR THEN FOLLOWING FOR WEDNESDAY NIGHT AND THURSDAY. AS THE
BEST MOISTURE AND LIFT WITH THE SHORTWAVE AND TROUGH SHOULD REMAIN
TO OUR NORTH...WILL CONTINUE WITH THE IDEA OF LOW-MID RANGE CHANCE
POPS FOR WEDNESDAY...WITH THE HIGHEST PRECIP CHANCES COMING ACROSS
THE NORTH COUNTRY. GIVEN STILL-COLD TEMPS OF -8C TO -10C AT 850 MB
AND SOME INCREASE IN SYNOPTIC-SCALE MOISTURE...CAN ALSO SEE THIS
FEATURE ALSO GENERATING SOME EMBEDDED AREAS OF LAKE ENHANCEMENT AS
IT PASSES THROUGH...THOUGH THESE SHOULD BE FAIRLY TRANSIENT GIVEN
THE RAPIDLY VEERING NATURE OF THE LARGE-SCALE FLOW. AT THIS
POINT...EXPECT MORE ORGANIZED/PERSISTENT LAKE SNOWS TO HOLD OFF
UNTIL LATER WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WHEN THE
RENEWED WEST-NORTHWESTERLY TO NORTHWESTERLY FLOW OF COLDER AIR
SHOULD RESULT IN LAKE EFFECT ACTIVITY REDEVELOPING TO THE SOUTHEAST
OF BOTH LAKES. THIS ACTIVITY SHOULD LAST THROUGH THE NIGHT...THEN
GRADUALLY WIND DOWN ON THURSDAY AS SURFACE-BASED RIDGING AND DRIER
AIR BUILDS EAST INTO THE REGION.

AFTER THAT...THE THURSDAY NIGHT-SATURDAY TIME PERIOD STILL LOOKS
SOMEWHAT UNCERTAIN...WITH GUIDANCE CONTINUING TO DIFFER IN ITS
HANDLING OF A SHORTWAVE/SECONDARY COLD FRONT THAT SHOULD DROP ACROSS
THE REGION SOMETIME IN THE THURSDAY NIGHT/FRIDAY TIME FRAME...
BEFORE GRADUALLY LIFTING BACK NORTH AS A WEAK/DIFFUSE WARM FRONT ON
SATURDAY AS A SOUTHERLY RETURN FLOW DEVELOPS ACROSS OUR REGION.
GIVEN BOTH THE WEAK NATURE OF THIS FEATURE AND THE CURRENT MODEL
DISCREPANCIES...WILL JUST KEEP SLIGHT CHANCE POPS IN PLAY THROUGHOUT
THIS PERIOD FOR NOW...WHILE REINTRODUCING A RAIN/SNOW MIX ON
SATURDAY AS DECENT WARM ADVECTION TAKES SHAPE.

LOOKING OUT JUST BEYOND THE END OF THE PERIOD...ONE THING THAT DOES
LOOK MORE CERTAIN IS A PATTERN CHANGE BACK TO WARMER THAN NORMAL
CONDITIONS. THE UPPER LEVEL FLOW WILL BECOME MORE ZONAL TOWARDS AND
AFTER THE END OF THE PERIOD...WITH BOTH THE GFS AND ECMWF FAVORING
SEVERAL STRONG UPPER LEVEL SHORTWAVES DROPPING SOUTHWARD ALONG THE
PACIFIC COASTLINE. DOWNSTREAM...THIS WOULD RESULT IN RIDGING OVER
THE ROCKIES EVENTUALLY SLIDING EASTWARD...WITH ABOVE AVERAGE TEMPS
CORRESPONDINGLY RETURNING AS PER THE 8-14 DAY CPC FORECAST.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
LAKE EFFECT SHSN ARE RAMPING UP EAST OF LAKE ERIE BRINGING MVFR TO
IFR CONDITIONS TO AIRFIELDS ACROSS THE AREA. EXPECT A DECENT LAKE
EFFECT BAND TO SET UP ACROSS THE NIAGARA FRONTIER ON SOUTHWESTERLY
FLOW THIS MORNING. THIS WILL RESULT IN CONTINUED MVFR WITH
OCCASIONAL IFR CONDITIONS AT KBUF/KIAG INTO THE EVENING HOURS.
FARTHER SOUTH ACROSS THE WESTERN SOUTHERN TIER...CONDITIONS SHOULD
IMPROVE TO MVFR AND EVENTUALLY VFR LATER THIS AFTERNOON AS THE
AFOREMENTIONED LAKE EFFECT BAND BECOMES ORIENTED ALONG THE AXIS OF
LAKE ERIE.

LAKE EFFECT SNOWS WILL ALSO BE ONGOING SOUTHEAST OF LAKE ONTARIO
THIS MORNING. EXPECT BAND TO MIGRATE NORTHWARDS TOWARDS KART LATER
THIS AFTERNOON BRINGING MVFR CONDITIONS. IFR CONDITIONS CAN BE
EXPECTED SOUTH OF THE FIELD BETWEEN KART AND KFZY WHERE THE SNOWS
ARE EXPECTED TO BE MOST INTENSE.

LOOK FOR LAKE EFFECT SHOWERS OFF LAKE ERIE TO SHIFT SOUTH AND
DISSIPATE OVERNIGHT TONIGHT AS FLOW VEERS TO THE WEST WHILE THE SAME
WESTERLY FLOW WILL AID IN MAINTAINING LES SHOWERS EAST OF LAKE
ONTARIO THROUGH THE REMAINDER OF THE TAF PERIOD.

OUTLOOK...
MONDAY...LAKE EFFECT SNOW EAST OF THE LAKES WITH LOCAL IFR...
OTHERWISE VFR.
TUESDAY...MVFR WITH A CHANCE OF RAIN OR SNOW SHOWERS.
WEDNESDAY...MVFR WITH A CHANCE OF SNOW SHOWERS.
THURSDAY...VFR.

&&

.MARINE...
ALTHOUGH WINDS HAVE GENERALLY DIMINISHED BELOW SMALL CRAFT ADVISORY
LEVELS ACROSS THE LOWER GREAT LAKES THIS MORNING...WAVES STILL
REMAIN ABOVE ADVISORY LEVELS...PARTICULARLY AWAY FROM SHORE. IT IS
EXPECTED THAT AS WINDS BACK TO THE SOUTHWEST ON LAKE ERIE THE LONG
FETCH WILL ALLOW WAVES TO REMAIN ABOVE SCA LEVELS THROUGH MONDAY
MORNING. MEANWHILE ON LAKE ONTARIO WE MAY SEE A BRIEF RESPITE THIS
EVENING IN WINDS/WAVES ON THE SOUTH SHORES OF THE LAKE AS WINDS BACK
MORE TO THE SOUTHWEST...HOWEVER WESTERLY FLOW WILL RETURN LATER
TONIGHT ALLOWING WAVES TO BUILD ABOVE 4 FEET ONCE
AGAIN...PARTICULARLY AWAY FROM THE SHORELINE. EXPECT SCA CONDITIONS
ON THE LAKES TO LAST INTO EARLY AFTERNOON MONDAY.

AS THE NEXT SFC HIGH BUILDS EAST FROM THE UPPER MID WEST ON
MONDAY...THE AFOREMENTIONED SFC PRESSURE WILL RELAX. THIS WILL LEAD
TO DIMINISHING WINDS AND LOWERING WAVES MONDAY AFTERNOON AND EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 5 PM EST MONDAY FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST MONDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 3 PM EST MONDAY FOR LOZ043-
         044.
         SMALL CRAFT ADVISORY UNTIL NOON EST MONDAY FOR LOZ042.
         SMALL CRAFT ADVISORY UNTIL 11 AM EST MONDAY FOR LOZ045.

&&

SYNOPSIS...RSH
NEAR TERM...WOOD
SHORT TERM...JJR
LONG TERM...JJR/THOMAS
AVIATION...WOOD
MARINE...RSH/WOOD
Hazardous weather outlook, Nov 25, 4:14 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
414 AM EST SUN NOV 25 2012

NYZ006>008-260915-
OSWEGO-JEFFERSON-LEWIS-
414 AM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-019>021-085-260915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
414 AM EST SUN NOV 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
414 AM EST SUN NOV 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Nov 25, 7:20 AM EST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
720 AM EST SUN NOV 25 2012

NYZ004>006-251400-
WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO
720 AM EST SUN NOV 25 2012

...ADDITIONAL LAKE SNOW ACCUMULATIONS THIS MORNING...

A BAND OF LAKE EFFECT SNOW EXTENDING FROM PORT BAY...FAIR HAVEN
AND HANNIBAL...TO PHOENIX AND ONEIDA LAKE AT 7:20 AM WILL
GENERALLY REMAIN IN PLACE THROUGH 10 AM. THE BAND WILL PRODUCE AN
INCH OR TWO OF SNOW BEFORE DRIFTING NORTH AND INTENSIFYING LATER
THIS MORNING. MOTORISTS IN THE AREA SHOULD BE PREPARED FOR SLICK
ROADS AND SLOWER TRAVEL CONDITIONS.

RSH
Special weather statement, Nov 25, 10:58 AM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1058 AM EST SUN NOV 25 2012

NYZ006-251900-
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1058 AM EST SUN NOV 25 2012

A LAKE EFFECT SNOW BAND WILL CONTINUE TO AFFECT OSWEGO COUNTY
THROUGH THE AFTERNOON. THE BAND, WHICH COVERED A LARGE SWATH OF
THE CENTRAL PORTIONS OF THE COUNTY AT 11 AM, WILL REMAIN FAIRLY
STATIONARY INTO EARLY AFTERNOON. AS WINDS BECOME MORE
SOUTHWESTERLY LATER IN THE DAY THE BAND WILL BEGIN TO SHIFT
NORTHWARD. LOCATIONS LIKE OSWEGO, SCRIBA, MEXICO, PARISH AND AMBOY
CAN EXPECT FRESH ACCUMULATIONS UP TO 2 OR MORE INCHES PER HOUR IN
THE HEAVIEST PORTIONS OF THE BAND. MANY ROADS ARE SNOW COVERED AND
VERY SLIPPERY. MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF
TRAVELING THIS AFTERNOON.
Special weather statement, Nov 25, 12:03 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 PM EST SUN NOV 25 2012

NYZ010-085-252015-
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
1203 PM EST SUN NOV 25 2012

A FAIRLY STATIONARY BAND OF LAKE EFFECT SNOW CONTINUES TO STREAM
IN OFF LAKE ERIE ACROSS THE SOUTH BUFFALO SUBURBS, AND IN A WEAKER
STATE ON INTO THE ALDEN AND DARIEN AREAS. LOCATIONS LIKE
LACKAWANNA, SLOAN, SOUTH BUFFALO, ELMA AND DERBY CAN EXPECT A FEW
MORE INCHES ACCUMULATION THROUGH EARLY AFTERNOON BEFORE THE BAND
BEGINS TO LIFT NORTHWARD. LAW ENFORCEMENT AGENCIES REPORT VERY
SLIPPERY ROAD CONDITIONS WITH SEVERAL SPIN OUTS AND ACCIDENTS.
DRIVERS ARE STRONGLY URGED TO EXERCISE EXTREME CAUTION WHILE
TRAVELING IN OR NEAR THESE LOCATIONS.
Special weather statement, Nov 25, 12:37 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1237 PM EST SUN NOV 25 2012

NYZ006-252045-
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1237 PM EST SUN NOV 25 2012

A LAKE EFFECT SNOW BAND WILL CONTINUE TO AFFECT OSWEGO COUNTY
THROUGH THE AFTERNOON. THE BAND, WHICH COVERED A LARGE SWATH OF
THE COUNTY AT 1230 PM HAS BEGUN TO DRIFT NORTHWARD, AND NOW
EXTENDED INTO EXTREME SOUTHERN JEFFERSON AND SOUTHWEST LEWIS
COUNTIES. LOCATIONS LIKE SANDY CREEK, REDFIELD, ELLISBURG AND
NORTH OSCEOLA CAN EXPECT FRESH ACCUMULATIONS UP TO 2 OR MORE
INCHES PER HOUR IN THE HEAVIEST PORTIONS OF THE BAND THROUGH MID AFTERNOON.
MANY ROADS ARE SNOW COVERED AND VERY SLIPPERY. MOTORISTS ARE URGED
TO EXERCISE EXTREME CAUTION IF TRAVELING THIS AFTERNOON IN OR NEAR
THESE LOCATIONS.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 4:03 AM ESTLake Effect Snow WarningBUFJefferson, Lewis, Oswego26 hr

Nearby

Lake Effect Snow Advisories in New York, 2012Every lake effect snow advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.